Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Difficulty in ejaculation. Taking prilosec for acid reflux. Smoking addiction. How to correct this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1968
Answered : 298 Questions
I am a 52 year old white male in good health. I am taking prilosec for reflux, but no other complaints. I smoke about 10 cigarettes a day and drink maybe 1 glass of wine a week. I eat mostly all natural foods and organic foods. I work swing shifts of all hours and try to exercise 3 times a week. For the last 2-3 years I have been experiencing no orgasm on ejaculation. I have normal sexual desire, and everything works fine having sex, but when I ejaculate I feel nothing. What might cause this and how can I correct it?
Posted Tue, 1 May 2012 in Sexual Problems
Answered by Dr. Andrew Rynne MD 2 hours later

Hi there. Thank you for posting your question with XXXXXXX I will do my best to help you.

What you describe here so well is sometimes referred to as "sexual anhedonia". The total absence of any pleasure sensations on ejaculating. This must be a horribly frustrating thing to have.

Often it is caused by a medication or an illicit drug taken in the past and maybe long forgotten. Here are some of the usual suspects:
(1) Any antidepressant ever taken.
(2) Propecia for hair loss.
(3) Body building stuff.
(4) Codeine and all the opioids.
(5) Any illicit or recreational drug.

Ask yourself if any of these apply? There has to be an explanation somewhere. Also I would have some suggestions as to how you might improve your situation.

I hope that I have answered your questions fully and been of some help. If you have anymore questions please contact me again anytime.

Dr Andrew Rynne.

Above answer was peer-reviewed by
Follow-up: Difficulty in ejaculation. Taking prilosec for acid reflux. Smoking addiction. How to correct this? 26 hours later
I requested that a sexologist be consulted, not a GP. If the only answer I can get is you probably took some drug, some time that may have done some damage, and that this doctor has "some suggestions" that MIGHT improve my situation then I am sure I got exactly what I paid for...nothing.
Answered by Dr. Andrew Rynne MD 8 hours later
Hi there.

I am a physician practicing sexology so I can proclaim myself as a Sexologist. You may want to look at my profile page here, WWW.WWWW.WW
As an experienced physician I believe in my opinion and its validity.

If you need further clarifications about your problem I can definitely assist you further and continue to clarify several things here. I know such a problem discussions may not answer all the needs in one question and one answer.

It is your prerogative to opt out of this discussion anytime. In such a case you may write to YYYY@YYYY who can switch to a different expert specializing this field.

Andrew Rynne MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor